Florida, 2006

Damaging Wind in Florida, May 28, 2006

May 28, 2006 · NWS JAX · 1 event in 1 county or zone

Trees were blown down and downed power lines near Obrien.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Trees were blown down and downed power lines near Obrien.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 28, 1:29 PM EST, 3 hours 46 minutes earlier.

Area forecast discussion, May 28, 1:29 PM EST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
229 PM EDT SUN MAY 28 2006

...COOLER ALONG THE COAST AND DRY EARLY THIS WEEK...

.SYNOPSIS...
A BACK-DOOR FRONT IS PUSHING INLAND ACROSS NORTH FL THIS
AFTERNOON...MERGING WITH AN EAST COAST SEABREEZE (ECSB) AND
PROVIDING FOCI FOR SCATTERED CONVECTION. TS HAVE BEGUN TO FIRE JUST
W OF LAKE GEORGE THIS AFTN WHERE OUTFLOW FROM MORNING CONVECTION
OFFSHORE OF THE FL COAST MERGED WITH THE LAKE BREEZE. ALSO NOTE A
LOBE OF DIFFERENTIAL POSITIVE VORT ADVECTION (DPVA) IN THE VC THE
ALTAMAHA RIVER AND THIS ENERGY IS LIKELY ENHANCING CURRENT
CONVECTION OVER OUR GA ZONES IN ADVANCE OF THE ECSB/FRONT. ALOFT
AN AMPLIFIED RIDGE EXTENDS FROM THE CENTRAL GULF COAST REGION WITH
STEERING FLOW OVER THE AREA VEERING WATER VAPOR IMAGERY SHOWS A
LARGE SWATH OF DRY AIR FILTERING DOWN ALONG THE SE ATLANTIC
SEABOARD TRAILING THE BACK-DOOR FRONT.

.SHORT TERM...TONIGHT THRU WED...
CONVECTION OCCURRING AHEAD OF THE FRONT/ECSB WILL LIKELY BECOME MORE
ENHANCED ACROSS OUR W FL ZONES LATE THIS AFTN/EVENING WHERE IT WILL
CONVERGE WITH THE WEST COAST SB. WILL CONTINUE LOW CHC OF POPS OVER
OUR GA ZONES AS THE LOBE OF DPVA RIDES OVER THE AREA ON THE E SIDE
OF THE UPPER RIDGE. SINCE THE CONVECTION IS RIDING UNDER THE UPPER
RIDGE...EXPECT THE MAIN CONVECTIVE CONCERNS WILL BE SLOW MOVING
STORMS CAPABLE OF HEAVY RAIN AND THE POSSIBILITY OF SMALL HAIL AND
GUSTY WINDS IN WET DOWNBURSTS DUE TO DRY AIR ENTRAINMENT IN THE MID
LVLS COMING IN FROM THE NE. HAVE FOCUSED BEST SHOT OF PRECIP EARLY
THIS EVENING W OF HIGHWAY 301. WHERE PRECIP FALLS AND SKIES CLEAR
ENOUGH EXPECT PATCH DENSE FOG AND LOW CIGS BY DAYBREAK.

MON AND TUE...COOLER AND BREEZY CONDITIONS EXPECTED ACROSS OUR
EASTERN ZONES UNDER MOSTLY CLEAR SKIES AS DRY AIR FILTERS IN FROM
THE NE AND UPPER RIDGE DOMINATES THE EASTERN SEABOARD. OFFSHORE AN
INVERTED TROUGH DEVELOPS WHICH WILL INCREASE THE PGRAD OVER THE AREA
AND MAKE FOR BREEZY CONDITIONS ESPECIALLY E OF HWY 301 MON & TUE
WITH WINDS 15-20 MPH. A LAKE WIND ADVISORY MAY BE NEEDED IF GUSTS
NEAR 30 MPH DEVELOP. ABOUT A 10 DEG MAX TEMP RANGE EXPECTED AS WELL
W-E...RANGING FROM LOWER 90S INLAND...TO LOWER 80S ALONG THE
COAST.

WED THE INVERTED TROUGH OFFSHORE WILL APPROACH THE FL EAST COAST AS
A SFC RIDGE SHIFTS OFFSHORE OF NEW ENGLAND AND THE UPPER LEVEL RIDGE
BEGINS TO BREAK DOWN. HAVE CARRIED A LOW CHC OF MORNING SHRA ALONG
THE EAST COAST WED MORNING DUE TO INCREASING MOISTURE FLUX
CONVERGENCE AS THE TROUGH APPROACHES...AND THEN A LOW CHC OF TSRA
INLAND (W OF HWY 301) IN THE AFTN WHERE THE SEABREEZES WHERE MERGE.

.LONG TERM...THU THRU SUN...
A PATTERN SHIFT BEGINS AS UPPER LEVEL RIDGING OVER THE SE REGION
WEAKENS AND NLY STEERING FLOW OVER THE AREA BACKS TO THE WEST IN
ADVANCE OF THE NEXT FRONTAL SYSTEM WHICH IS EXPECTED TO APPROACH OUR
AREA LATE FRI.

FOR THU HAVE CARRIED LOW POPS MAINLY FOR AFTN SEABREEZE CONVECTION W
OF HWY 301 AS THIS WILL BE THE LAST DAY OF DOMINANT ESE FLOW. FRI
INCREASING SW FLOW IN ADVANCE OF THE APPROACHING FRONT WILL INFLUX
MORE GULF MOISTURE OVER THE AREA...AND HAVE INCREASED POPS TO 30% TO
ACCOUNT FOR FRONTAL DYNAMICS INTERACTING WITH THE SEABREEZES. SAT
AND SUN CONTINUED WITH A 30% MAINLY FOR THE INTERIOR DUE TO THE
FRONT STALLING IN THE AREA AND SEABREEZE INTERACTIONS. UPPER LEVEL
RIDGING BEGINS TO REBUILD OVER THE AREA LATE SUN AS A SFC RIDGE
BUILDS OVER THE MID-ATLANTIC AND BRIDGES THE LINGERING FRONT. THIS
PATTERN MAY FORCE THE FRONT THROUGH THE AREA AS A BACK-DOOR COLD
FRONT EARLY NEXT WEEK.

HAVE GENERALLY FOLLOWED ENSEMBLE MEX TEMPS WHICH ARE NEAR CLIMO
VALUES. HIGHS WILL RANGE FROM NEAR 90 INLAND...TO MID 80S ALONG THE
COAST.

&&

.MARINE...WINDS HAVE SHIFTED TO NE OVER NRN WATERS AND ARE ONSHORE
NEAR THE COAST. EXPECT ONSHORE WINDS FOR MOST OF WEEK THEN
VEERING SOUTH THU NIGHT AND SW TO WEST FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  68  92  66  91 /  20   5   5   0
SSI  71  84  70  82 /  10   0   5   5
JAX  69  87  67  85 /  20   0   0   5
SGJ  72  84  70  82 /  10   0   0  10
GNV  68  90  65  89 /  30   0   0  10
OCF  68  91  66  89 /  30   5   0  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...NONE.
&&

PUBLIC...ENYEDI
MARINE/FIRE WX...TRABERT
Hazardous weather outlook, May 28, 2:57 PM EST, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
357 PM EDT SUN MAY 28 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-291000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
357 PM EDT SUN MAY 28 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...SCATTERED SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...

SCATTERED SHOWERS AND THUNDERSTORMS AHEAD OF A SLOW MOVING BACKDOOR
COLD FRONT COMBINED WITH THE SEABREEZES WILL CONTINUE TO
PRODUCE SCATTERED SEVERE THUNDERSTORMS ACROSS THE AREA THIS
AFTERNOON. SEVERE THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF
PRODUCING DAMAGING WINDS UP TO 60 MPH...EXCESSIVE LIGHTNING AND
LARGE HAIL UP HALF DOLLAR SIZE. ACTIVITY WILL MOVE SLOWLY SOUTH TO
SOUTHWEST AT LESS THAN 10 MPH. PERIODS OF HEAVY RAINFALL WILL CAUSE
MINOR TEMPORARY FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

RAIN CHANCES ARE EXPECTED TO DECREASE MONDAY AND TUESDAY. RAIN
CHANCES WILL INCREASE LATE IN THE WEEK AND NEXT WEEKEND AS THE NEXT
COLD FRONT MOVES INTO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ENYEDI

In the hours before

Special weather statement, May 28, 4:34 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
534 PM EDT SUN MAY 28 2006

GAZ132-282215-
COFFEE-
534 PM EDT SUN MAY 28 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COFFEE COUNTY FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 615 PM
EDT...

AT 534 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES EAST OF BROXTON...MOVING SOUTH
AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
BROXTON...WEST GREEN AND DOUGLAS THROUGH 615 PM EDT. HAIL UP TO ONE
HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CAMP
Special weather statement, May 28, 4:37 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
537 PM EDT SUN MAY 28 2006

FLZ040-282215-
MARION-
537 PM EDT SUN MAY 28 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EXTREME SOUTHEAST
MARION COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 615 PM EDT...

AT 537 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES NORTHEAST OF EMERALDA...MOVING
SOUTH AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
NORTH OF EMERALDA THROUGH 615 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZAPPE
Local storm report, May 28, 4:47 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
547 PM EDT SUN MAY 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     TSTM WND GST     5 S DU PONT             30.92N 82.87W
05/28/2006  M64 MPH          CLINCH             GA   TRAINED SPOTTER

            SPOTTER MEASURED SEVERE WIND GUST TO 64 MPH IN DUPONT.
            TREES HAVE BEEN BLOWN DOWN ACROSS THE AREA...AND YARD
            DEBRIS SCATTERED.

&&

ENYEDI
Local storm report, May 28, 4:50 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
550 PM EDT SUN MAY 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     LIGHTNING        5 W BUNNELL             29.47N 81.34W
05/28/2006                   FLAGLER            FL   EMERGENCY MNGR

            LIGHTNING STRIKE CAUSED DAMAGE TO A MOBILE HOME IN
            DAYTONA NORTH. HOME WAS LOCATED ON AVACADO LANE.

&&

ENYEDI
Special weather statement, May 28, 4:51 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
551 PM EDT SUN MAY 28 2006

GAZ162-282230-
ECHOLS-
551 PM EDT SUN MAY 28 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ECHOLS COUNTY FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 630 PM
EDT...

AT 551 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST
OF MAYDAY TO 20 MILES EAST OF MAYDAY...MOVING SOUTH AT 15 MPH. THESE
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND MAYDAY AND
STATENVILLE THROUGH 630 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CAMP
Local storm report, May 28, 5:12 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
612 PM EDT SUN MAY 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             MIDDLEBURG              30.05N 81.90W
05/28/2006  E0.50 INCH       CLAY               FL   PUBLIC

            HALF INCH HAIL LASTED FOR 10 TO 15 MINUTES AND COVERED
            THE GROUND.

0240 PM     HAIL             MIDDLEBURG              30.05N 81.90W
05/28/2006  E0.50 INCH       CLAY               FL   PUBLIC

            HALF INCH HAIL COVERS THE GROUND IN MIDDLEBURG. HAIL
            LASTED ABOUT 10 TO 15 MINUTES.

0243 PM     HAIL             3 N MIDDLEBURG          30.09N 81.90W
05/28/2006  E1.00 INCH       CLAY               FL   EMERGENCY MNGR

            NICKEL TO QUARTER SIZE HAIL REPORTED ON BLANDING BLVD IN
            THE GREENWOOD AREA SOUTH OF ORANGE PARK.

0258 PM     HAIL             MIDDLEBURG              30.05N 81.90W
05/28/2006  E1.00 INCH       CLAY               FL   PUBLIC

            QUARTER SIZE HAIL, TREE UPROOTED AND ESTIMATED 60 MPH
            WINDS IN MIDDLEBURG AT SHEERIDAN LAKES DRIVE.

0307 PM     HAIL             KINGSLAND               30.79N 81.66W
05/28/2006  E0.88 INCH       CAMDEN             GA   TRAINED SPOTTER

            NICKEL SIZE HAIL REPORTED ON HIGHWAY 40 AND U S 17.

0330 PM     HAIL             ORANGE PARK             30.17N 81.70W
05/28/2006  E0.75 INCH       CLAY               FL   TRAINED SPOTTER

            PENNY SIZE HAIL REPORTED 1 MILE WEST OF THE ORANGE PARK
            MALL.

0331 PM     HAIL             ORANGE PARK             30.17N 81.70W
05/28/2006  E0.75 INCH       CLAY               FL   TRAINED SPOTTER

            PENNY SIZE HAIL AT KINGSLEY AVE AND US 17.

0340 PM     HAIL             3 SW JACKSONVILLE HEIGH 30.22N 81.82W
05/28/2006  E1.25 INCH       DUVAL              FL   PUBLIC

            HALF DOLLAR SIZE HAIL REPORTED ON HYDE PARK ROAD ON THE
            WESTSIDE OF JACKSONVILLE.

0345 PM     HAIL             BOSTWICK                29.77N 81.64W
05/28/2006  E0.25 INCH       PUTNAM             FL   LAW ENFORCEMENT

0345 PM     HAIL             FLORAHOME               29.73N 81.88W
05/28/2006  E0.25 INCH       PUTNAM             FL   LAW ENFORCEMENT

0355 PM     HAIL             JACKSONVILLE HEIGHTS    30.25N 81.79W
05/28/2006  M1.00 INCH       DUVAL              FL   PUBLIC

            THE PUBLIC REPORTED QUARTER SIZE HAIL AND ESTIMIATED
            WINDS GUSTS TO 60 MPH ON THE JACKSONVILLE WESTSIDE.
            RESIDENCE WAS NEAR THE INTERSECTION OF LANE AND WILSON.
            WINDS DOWNED TREES IN THE AREA.

0430 PM     LIGHTNING        5 SW BUNNELL            29.42N 81.32W
05/28/2006                   FLAGLER            FL   EMERGENCY MNGR

            LIGHTNING STRIKE DAMAGE TO HOME ON AVACADO LANE IN TOWN
            OF DAYTONA NORTH ON WEST SIDE OF FLAGLER COUNTY.

0430 PM     LIGHTNING        15 W BUNNELL            29.47N 81.51W
05/28/2006                   PUTNAM             FL   EMERGENCY MNGR

            LIGHTNING STRIKE DAMAGE TO HOME IN DAYTONA HEIGHTS ON
            AVACADO LANE, WEST SIDE OF COUNTY.

0439 PM     HAIL             OCALA                   29.19N 82.13W
05/28/2006  E1.75 INCH       MARION             FL   LAW ENFORCEMENT

            SHERRIFS OFFICE REPORT OF GOLF BALL SIZE HAIL, WIND GUSTS
            ESTIMATED AT 50 TO 60 MPH OVERTURNED PARKED AIRCRAFT AT
            THE AIRPORT.

0439 PM     HAIL             5 NW OCALA              29.24N 82.19W
05/28/2006  E0.50 INCH       MARION             FL   NWS EMPLOYEE

            MARBLE SIZE HAIL REPORTED 5 MILES NORTHWEST OF AIRPORT.

0439 PM     TSTM WND DMG     5 S BLACKSHEAR          31.23N 82.24W
05/28/2006                   PIERCE             GA   TRAINED SPOTTER

            NUMEROUS TREES DOWN ON OLD HOBOKEN ROAD 5 MILES SOUTH OF
            BLACKSHEAR.

0443 PM     HEAVY RAIN       JACKSONVILLE HEIGHTS    30.25N 81.79W
05/28/2006  M3.35 INCH       DUVAL              FL   TRAINED SPOTTER

            SPOTTER MEASURED STORM TOTAL OF 3.35 INCHES. ONE HOUR
            TOTAL OF 2.52 INCHES RECORDED IN PAST HOUR. WATER HAS
            OVERFLOWED STORM DRAINS AND IS BACKING INTO GARAGES.
            RESIDENCE OF REPORT IS LOCATED ON 105TH STREET WEST OF
            BLANDING IN THE JACKSONVILLE WESTSIDE. SPOTTER ALSO
            REPORTED PEA SIZE HAIL.

0450 PM     HAIL             TRENTON                 29.61N 82.82W
05/28/2006  E1.75 INCH       GILCHRIST          FL   LAW ENFORCEMENT

            PENNY TO GOLF BALL HAIL IN TRENTON.

0505 PM     TSTM WND GST     HOMERVILLE              31.04N 82.75W
05/28/2006  M45.00 MPH       CLINCH             GA   TRAINED SPOTTER

0520 PM     HAIL             7 SW BUNNELL            29.40N 81.34W
05/28/2006  M0.25 INCH       FLAGLER            FL   TRAINED SPOTTER

            SPOTTER RELAYED REPORT FROM EMERGENCY MANAGEMENT OF PEA
            SIZE HAIL ALONG HIGHWAY 305 IN SW FLAGLER COUNTY. WIND
            GUSTS TO 50 MPH. TREE LIMBS DOWN ACROSS THE HIGHWAY.

0533 PM     TSTM WND GST     5 S DU PONT             30.92N 82.87W
05/28/2006  M64.00 MPH       CLINCH             GA   TRAINED SPOTTER

            SPOTTER MEASURED SEVERE WIND GUST TO 64 MPH IN DUPONT.
            TREES HAVE BEEN BLOWN DOWN ACROSS THE AREA...AND YARD
            DEBRIS SCATTERED.

0538 PM     HEAVY RAIN       DU PONT                 30.99N 82.87W
05/28/2006  E0.00 INCH       CLINCH             GA   TRAINED SPOTTER

            WATER COVERING HIGHWAY 84 IN DOWNTOWN DU PONT.

0545 PM     LIGHTNING        5 W BUNNELL             29.47N 81.34W
05/28/2006                   FLAGLER            FL   EMERGENCY MNGR

            LIGHTNING STRIKE CAUSED DAMAGE TO A MOBILE HOME IN
            DAYTONA NORTH. HOME WAS LOCATED ON AVACADO LANE.

&&

ENYEDI

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Suwannee

When
May 28, 5:15 PM EST
Where
Suwannee County, Obrien
Measured
50 kt (58 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
30.033, -82.933

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5497207.